EconPapers    
Economics at your fingertips  
 

All Moments of Discrete and Continuous Arithmetic Averages on Brownian Paths: A Closed Form

Allen Abrahamson

Finance from University Library of Munich, Germany

Abstract: This note derives new expressions for the moments of the average of values taken by Wiener paths at an arbitrary number, N, of discrete times. The expressions are closed summations, which entail only the N-th powers of, and the successive differences between, the moments of the lognormal finite dimensional distribution of the process' values at the time of the first averaging. By passing to the limit of the average when the averaging frequency becomes continuous, known forms for the continuous average are generalized by a single expression.

Keywords: Brownian Motion; Wiener Processes; Moments; Asian Options; Sample Path Properties; Computation (search for similar items in EconPapers)
JEL-codes: C63 G13 (search for similar items in EconPapers)
Pages: 16 pages
Date: 2002-05-30
New Economics Papers: this item is included in nep-ecm and nep-ets
Note: Type of Document - PDF; prepared on IBM PC pdfLatex; to print on HP; pages: 16; figures: none. none
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
https://econwpa.ub.uni-muenchen.de/econ-wp/fin/papers/0205/0205004.pdf (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wpa:wuwpfi:0205004

Access Statistics for this paper

More papers in Finance from University Library of Munich, Germany
Bibliographic data for series maintained by EconWPA ( this e-mail address is bad, please contact ).

 
Page updated 2025-03-20
Handle: RePEc:wpa:wuwpfi:0205004